`a`
Discrete and Continuous Dynamical Systems - Series A (DCDS-A)
 

Indefinite elliptic problems in a domain

Pages: 333 - 340, Volume 3, Issue 3, July 1997

doi:10.3934/dcds.1997.3.333       Abstract        Full Text (181.7K)       Related Articles

Wenxiong Chen - Department of Mathematics, Southwest Missouri State University, United States (email)
Congming Li - Department of Applied Mathematics, University of Colorado at Boulder, United States (email)

Abstract: In this paper, we study the elliptic boundary value problem in a bounded domain $\Omega$ in $R^n$, with smooth boundary:

$-\Delta u = R(x) u^p \quad \quad u > 0 x \in \Omega$

$u(x) = 0 \quad \quad x \in \partial \Omega.$

where $R(x)$ is a smooth function that may change signs. In [2], using a blowing up argument, Berestycki, Dolcetta, and Nirenberg, obtained a priori estimates and hence the existence of solutions for the problem when the exponent $1 < p < {n+2}/{n-1}$. Inspired by their result, in this article, we use the method of moving planes to fill the gap between ${n+2}/{n-1}$ and the critical Sobolev exponent ${n+2}/{n-2}$. We obtain a priori estimates for the solutions for all $1 < p < {n+2}/{n-2}$.

Keywords:  Indefinite nonlinear elliptic equations, a priori estimates, method of moving planes.
Mathematics Subject Classification:  35J25, 35J60.

Received: January 1997;      Published: April 1997.